Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#244167] of Stephanos Venakides

Papers Published

  1. Tovbis, A; Venakides, S, Semiclassical limit of the scattering transform for the focusing nonlinear Schrödinger equation, International Mathematics Research Notices, vol. 2012 no. 10 (May, 2012), pp. 2212-2271, Oxford University Press (OUP), ISSN 1073-7928 (doi:10.1093/imrn/rnr092.) [doi]
    (last updated on 2019/04/23)

    The semiclassical limit of the focusing Nonlinear (cubic) Schr ̈ odinger Equation corresponds to the singularly perturbed Zakharov-Shabat (ZS) system that defines the direct and inverse scattering transforms (IST). In this paper, we derive explicit expressions for the leading-order terms of these transforms, which we call semiclassical limits of the direct and IST. Thus, we establish an explicit connection between the decaying initial data of the form q(x, 0) = A(x)e iS(x) and the leading order term of its scattering data. This connection is expressed in terms of an integral transform that can be viewed as a complexified version of the Abel transform. Our technique is not based on the Wentzel-Kramers-Brillouin (WKB) analysis of the ZS system, but on the inversion of the modulation equations that solve the inverse scattering problem in the leading order. The results are illustrated by a number of examples. © 2011 The Author(s).
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320